Alert archive / Georgia / Freeze Warnings in 2019
Freeze Warning 4, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Mar 15, 2019, 2:41 PM EDT for 9 counties in Georgia. It took effect at Mar 16, 2019, 4:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2019, 2:41 PM EDT (18:41 UTC)
- In effect from
- Mar 16, 2019, 4:00 AM EDT
- Expired
- Mar 16, 2019, 10:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
Counties Dawson County, GA, Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, White County, GA
The radar
The Atlanta radar (KFFC), 152 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 443 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.7
The text
As transmitted.
397 WWUS72 KFFC 151841 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 241 PM EDT Fri Mar 15 2019 GAZ005>009-013>016-160245- /O.NEW.KFFC.FZ.W.0004.190316T0800Z-190316T1400Z/ Murray-Fannin-Gilmer-Union-Towns-Pickens-Dawson-Lumpkin-White- Including the cities of Dahlonega and Cleveland 241 PM EDT Fri Mar 15 2019 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 10 AM EDT SATURDAY... The National Weather Service in Peachtree City has issued a Freeze Warning, which is in effect from 4 AM to 10 AM EDT Saturday. * TEMPERATURES...Lows around 32 degrees. * TIMING...Overnight through mid morning Saturday. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
2 follow-up statements
178 WWUS72 KFFC 160145 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 945 PM EDT Fri Mar 15 2019 GAZ005>009-013>016-161400- /O.CON.KFFC.FZ.W.0004.190316T0800Z-190316T1400Z/ Murray-Fannin-Gilmer-Union-Towns-Pickens-Dawson-Lumpkin-White- Including the cities of Dahlonega and Cleveland 945 PM EDT Fri Mar 15 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 AM EDT SATURDAY... * TEMPERATURES...Upper 20s to low 30s. * TIMING...4 AM to 10 AM Saturday. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
136 WWUS72 KFFC 161416 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1016 AM EDT Sat Mar 16 2019 GAZ005>009-013>016-161530- /O.EXP.KFFC.FZ.W.0004.000000T0000Z-190316T1400Z/ Murray-Fannin-Gilmer-Union-Towns-Pickens-Dawson-Lumpkin-White- Including the cities of Dahlonega and Cleveland 1016 AM EDT Sat Mar 16 2019 ...FREEZE WARNING HAS EXPIRED... Temperatures have risen above freezing within the warned area. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 15, 1:57 PM EDT, 44 minutes earlier.
Area forecast discussion, Mar 15, 1:57 PM EDT, 44 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 157 PM EDT Fri Mar 15 2019 .UPDATE... Updated for the 18Z Aviation Discussion. && .PREV DISCUSSION... /Issued 735 AM EDT Fri Mar 15 2019/ SHORT TERM /Today through Saturday/... Narrow line of convection continues just ahead of the front from north central Georgia into southwest Alabama. Sufficient instability has persisted for isolated strong to severe storms along this axis despite better shear beginning to lift northeast of the forecast area. This trend should follow the line of better convection as it shifts slowly south and east across the forecast area today into this evening. Overall the threat for severe thunderstorms today is somewhat limited but certainly not zero across north and west central Georgia this morning and into east central Georgia this afternoon. Noticeably cooler and drier air spills in from the northwest through the day and tonight as the precipitation ends from northwest to southeast. Just how far the front sinks into south Georgia a bit up in the air right now as the mid/upper flow basically goes westerly and little impetus evident to push the front too far south. Kept quite a bit of cloud cover across the far southern reaches of the forecast area through the short term forecast period, but kept POPs below slight chance after tonight. Temperatures will return to at or slightly below seasonal normals tonight through Saturday. 20 LONG TERM /Saturday Night through Thursday/... The long term looks mostly dry with a west to northwest flow aloft dominating the forecast area. Models continue to agree that the stream of tropical moisture across the Gulf should stay south of our area...although a couple of southern stream short waves could push some moisture return back into east central GA. Still leaving any mention of showers out for now. Another frontal boundary and a fast moving short wave through the OH and TN Valleys could push showers into far north GA mid week. Have included slight chance pops for the far north Wednesday...Wednesday night...Thursday. Overnight lows in the low to mid 30s are still possible for much of north GA this weekend into the first of the week. 41 && .AVIATION... 18Z Update... Showers and isolated thunderstorms are moving south and east of the metro TAF sites as the cold front progresses into central Georgia, although some VCSH may linger behind until around 20Z. Precipitation is still ongoing at AHN and possible this afternoon at MCN/CSG but is expected to clear those sites by 22Z. Ceilings are improving behind the front from NW to SE, with high MVFR/low VFR in place. Cigs will continue to lift area-wide before scattering out in the early morning hours Saturday. Mainly W winds early this afternoon are shifting to NW and remain so through the rest of the period. Winds are expected to be 7-12 kts with some gusts up to 20 kts through the overnight hours. //ATL Confidence...18Z Update... High confidence on winds. Medium confidence on all other elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 66 41 61 39 / 70 5 0 5 Atlanta 65 41 57 39 / 70 5 0 5 Blairsville 59 34 52 31 / 60 5 0 0 Cartersville 61 38 55 35 / 60 5 0 0 Columbus 69 46 62 43 / 70 20 5 5 Gainesville 64 39 57 38 / 70 5 0 0 Macon 75 46 62 42 / 60 30 5 5 Rome 61 38 55 34 / 40 5 0 0 Peachtree City 67 41 59 37 / 70 5 0 5 Vidalia 82 51 67 46 / 60 50 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20/King LONG TERM....41 AVIATION...King
Hazardous weather outlook, Mar 15, 10:56 AM EDT, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1056 AM EDT Fri Mar 15 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1056 AM EDT Fri Mar 15 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Showers and a few thunderstorms ahead of a cold front will move through central Georgia this afternoon and evening. Isolated storms could become strong with occasional lightning strikes and gusty winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Mar 15, 11:23 AM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1123 AM EDT FRI MAR 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM TSTM WND DMG 4 S CEDARTOWN 33.96N 85.25W
03/14/2019 POLK GA NWS STORM SURVEY
MULTIPLE TREES DOWN OFF OF HIGHWAY 27. ONE TREE WAS
SNAPPED AND TWO WERE UPROOTED ONTO A FENCE.
&&
EVENT NUMBER FFC1900117
NLISTThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 8:02 PM EDT | Tornado Warning | FFC | Floyd, Polk | 25 min |
| Mar 14, 8:08 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Polk | 33 min |
| Mar 14, 8:30 PM EDT | Special Weather Statement | FFC | Bartow | 30 min |
| Mar 14, 8:31 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Paulding, Polk | 33 min |
| Mar 14, 8:37 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Gordon | 38 min |
| Mar 14, 8:51 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Paulding, Polk | 39 min |
| Mar 14, 9:03 PM EDT | Special Weather Statement | FFC | Cherokee, Dawson | 42 min |
| Mar 14, 9:24 PM EDT | Special Weather Statement | FFC | Cherokee | 51 min |
| Mar 14, 9:39 PM EDT | Special Weather Statement | FFC | Dawson, Hall | 51 min |
| Mar 14, 9:56 PM EDT | Special Weather Statement | FFC | Forsyth | 49 min |
| Mar 14, 9:59 PM EDT | Special Weather Statement | FFC | Dade, Walker | 31 min |
| Mar 14, 10:37 PM EDT | Special Weather Statement | FFC | Dade | 23 min |
| Mar 14, 11:03 PM EDT | Special Weather Statement | FFC | Catoosa, Dade | 42 min |
| Mar 14, 11:04 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Heard | 41 min |
| Mar 14, 11:12 PM EDT | Special Weather Statement | FFC | Chattooga | 48 min |
| Mar 14, 11:42 PM EDT | Special Weather Statement | FFC | Carroll, Douglas | 33 min |
| Mar 15, 12:03 AM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Murray, Walker, Whitfield | 27 min |
| Mar 15, 12:12 AM EDT | Special Weather Statement | FFC | Coweta, Heard, Troup | 48 min |
| Mar 15, 12:41 AM EDT | Severe Thunderstorm Warning | FFC | Coweta, Heard, Meriwether, Troup | 34 min |
| Mar 15, 1:15 AM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Heard, Meriwether, Spalding, Troup | 30 min |
| Mar 15, 1:17 AM EDT | Special Weather Statement | FFC | Chattooga, Gordon | 28 min |
| Mar 15, 1:42 AM EDT | Special Weather Statement | FFC | Fayette, Henry, Spalding | 33 min |
| Mar 15, 1:58 AM EDT | Special Weather Statement | FFC | Floyd, Polk | 32 min |
| Mar 15, 2:22 AM EDT | Special Weather Statement | FFC | Floyd | 38 min |
| Mar 15, 2:24 AM EDT | Special Weather Statement | FFC | Rockdale, Walton | 36 min |
| Mar 15, 2:42 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Gordon | 18 min |
| Mar 15, 2:57 AM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Gordon, Murray | 33 min |
| Mar 15, 3:08 AM EDT | Special Weather Statement | FFC | Carroll | 52 min |
| Mar 15, 3:53 AM EDT | Special Weather Statement | FFC | Cobb, Douglas, Fulton | 52 min |
| Mar 15, 4:39 AM EDT | Special Weather Statement | FFC | Heard | 36 min |
| Mar 15, 5:30 PM EDT | Special Weather Statement | FFC | Telfair | 30 min |
| Mar 15, 6:08 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs, Wheeler | 52 min |
| Mar 15, 7:24 PM EDT | River Flood Warning | FFC | Floyd | 39 hr |
Nearby
Freeze Warnings in Georgia, 2019Every freeze warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.